Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 201, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 24, 2009, 5:22 PM CDT for Cass County, Missouri; Miami County, Kansas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2009, 5:22 PM CDT (22:22 UTC)
- Expired
- Jun 24, 2009, 6:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Miami County, KS, Cass County, MO
The radar
The Pleasant Hill radar (KEAX), 42 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 5:35 PM CDT | TSTM WND GST 60 | 4 N Drexel, MO | 50 TO 60 MPH WINDS REPORTED, ALONG WITH TORRENTIAL RAINFALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 4:33 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1261 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 242222 SVREAX KSC121-MOC037-242300- /O.NEW.KEAX.SV.W.0201.090624T2222Z-090624T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 522 PM CDT WED JUN 24 2009 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL MIAMI COUNTY IN EAST CENTRAL KANSAS... WEST CENTRAL CASS COUNTY IN WEST CENTRAL MISSOURI... * UNTIL 600 PM CDT * AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LOUISBURG...AND MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LOUISBURG AROUND 540 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. && LAT...LON 3868 9470 3861 9453 3849 9462 3857 9479 TIME...MOT...LOC 2222Z 202DEG 8KT 3858 9467 $$ DEROCHE
3 follow-up statements
000 WWUS53 KEAX 242233 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 533 PM CDT WED JUN 24 2009 KSC121-MOC037-242300- /O.CON.KEAX.SV.W.0201.000000T0000Z-090624T2300Z/ MIAMI KS-CASS MO- 533 PM CDT WED JUN 24 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL CASS AND EAST CENTRAL MIAMI COUNTIES UNTIL 600 PM CDT... AT 531 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LOUISBURG AND WAS NEARLY STATIONARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. && LAT...LON 3868 9470 3861 9453 3849 9462 3857 9479 TIME...MOT...LOC 2233Z 202DEG 8KT 3860 9466 $$ DEROCHE
000 WWUS53 KEAX 242249 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 549 PM CDT WED JUN 24 2009 KSC121-MOC037-242300- /O.CON.KEAX.SV.W.0201.000000T0000Z-090624T2300Z/ MIAMI KS-CASS MO- 549 PM CDT WED JUN 24 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL CASS AND EAST CENTRAL MIAMI COUNTIES UNTIL 600 PM CDT... AT 544 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LOUISBURG...MOVING NORTH AT 5 MPH. AT 535 PM...THE PUBLIC REPORTED 50 TO 60 MPH WINDS 4 MILES NORTH OF DREXEL. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST CENTRAL MIAMI AND WEST CENTRAL CASS COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. && LAT...LON 3861 9476 3868 9470 3861 9453 3850 9461 TIME...MOT...LOC 2247Z 202DEG 8KT 3863 9465 $$ DEROCHE
000 WWUS53 KEAX 242257 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 557 PM CDT WED JUN 24 2009 KSC121-MOC037-242307- /O.EXP.KEAX.SV.W.0201.000000T0000Z-090624T2300Z/ MIAMI KS-CASS MO- 557 PM CDT WED JUN 24 2009 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CASS AND EAST CENTRAL MIAMI COUNTIES WILL EXPIRE AT 600 PM CDT... AT 553 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STRONGEST PART OF THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...WINDS OF 40 TO 50 MPH WILL CONTINUE TO BE POSSIBLE WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. && LAT...LON 3861 9476 3868 9470 3861 9453 3850 9461 TIME...MOT...LOC 2257Z 202DEG 8KT 3865 9464 $$ DEROCHE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 5:04 PM CDT, 18 minutes earlier.
Area forecast discussion, Jun 24, 5:04 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
504 PM CDT WED JUN 24 2009
.UPDATE...
...MESOSCALE DISCUSSION...
THUNDERSTORMS DEVELOPED IN SOUTHEAST NEBRASKA ALONG A BOUNDARY AND
WITH EXTREME INSTABILITY QUICKLY BECAME SEVERE. ANOTHER NORTH/SOUTH
ORIENTED BOUNDARY WAS EVIDENT ACROSS EXTREME EASTERN KANSAS ITNO
SOUTHEASTERN MISSOURI GENERALLY BISECTING THE KC METRO.
THUNDERSTORMS DEVELOPED ON THIS BOUNDARY SOUTH OF THE METRO INTO
SOUTHEAST MISSOURI. WITH THE EXTREME INSTABILITY...SBCAPE VALUES
AROUND 4500 J/KG...IN PLACE FEEL THAT SEVERE THUNDERSTORMS WILL
SPREAD SOUTHWARD ALONG THE NORTH/SOUTH ORIENTED BOUNDARY. RELATIVELY
DRY AIR ALOFT WILL RESULT IN THE MAIN THREAT BEING DAMAGING WIND
GUSTS. VERY WARM/HIGH FREEZING LEVELS INDICATE THAT LARGE HAIL
SHOULD BE LIMITED AND WITH THE LARGE SUB-FREEZING LEVEL LAYER WOLD
ENHANCE DOWNDRAFT POTENTIAL. WHILE LARGE/SEVERE HAIL IS POSSIBLE
WITH THE STRONGEST STORMS...VERY LARGE HAIL IS LESS LIKELY GIVEN THE
WARM TEMPERATURES ALOFT AND THE LOW SHEAR VALUES.
CDB
&&
.PREV DISCUSSION...
/425 PM CDT WED JUN 24 2009/
WATCHING STORMS DEVELOPING IN EASTERN KANSAS AND WESTERN MISSOURI
AND AS PER THE NAM DEPICTION...EXPECTING CONVECTION IN SOUTHEAST
NEBRASKA TO BE ABLE TO FEED SOUTHWARD...AND IN FACT MAY JUST FILL IN
ALONG THE APPARENT MOISTURE AXIS THROUGH THIS AREA. EASTERN PARTS OF
THE FORECAST AREA MAY HAVE TO WAIT UNTIL LATER TONIGHT AND THURSDAY
MORNING FOR CONVECTION AS THEY HAVE STABILIZED SOME IN THE WAKE OF
THE MORNING CONVECTION. HOWEVER...STILL FEEL AS THE NIGHT PROGRESSES
STORMS WILL DIMINISH IN THE WESTERN AREAS...AND OUTFLOW FROM THESE
STORMS ALONG WITH A SHORT WAVE DROPPING SOUTHEAST FROM THE DAKOTAS
WILL COMBINE TO PROVIDE A FOCUS FOR STORMS IN EASTERN AREAS BY
THURSDAY MORNING. THUS WILL KEEP HEAT WARNING THAT WAS POSTED FOR
WESTERN AREAS ON THURSDAY IN ANTICIPATION OF A QUICK RECOVERY WITH
SUNSHINE AND RESIDUAL MOISTURE FROM THIS EVENING CONVECTION.
THURSDAY NIGHT AND INTO FRIDAY...EXPECTING UPPER RIDGE TO BE
BUILDING BACK TO THE EAST THUS SHIELDING THE FORECAST AREA BETTER
FROM RIDGE RUNNING SHORT WAVES. CAN NOT TOTALLY RULE OUT SOMETHING
CLIPPING EXTREME NORTHEAST AREAS ON FRIDAY...WHICH WILL BE THE
CLOSEST TO THE EDGE OF THE BUILDING CAP. FRIDAY TEMPERATURES ALSO A
BIT OF A QUESTION MARK. FORECAST AREA WILL BE BRUSHED BY SURFACE
RIDGING THURSDAY NIGHT AND INTO FRIDAY. ALTHOUGH BACK DOOR COLD
FRONT EFFECTS WILL BE WEAK...THEY MAY BE ENOUGH TO HOLD TEMPERATURES
ON FRIDAY BELOW ADVISORY OR WARNING CRITERIA...ESPECIALLY IN EASTERN
AREAS. WESTERN AREAS WILL BE A DIFFERENT STORY...WITH BUILDING RIDGE
AND RETURN FLOW SETTING UP AS THE SURFACE RIDGE SLIDES OFF INTO THE
OHIO RIVER VALLEY. SO TEMPERATURES LIKELY TO HIT CRITERIA LEVELS.
MAIN PROBLEM WITH GOING WITH A CONTINUATION OF THE WARNING AT THIS
POINT...IS EXACTLY WHERE TO PLACE THE CUT OFF POINT. HOPEFULLY THIS
PICTURE WILL BECOME MORE CLEAR BY THURSDAY. ALSO WILL LIKELY HAVE TO
EXTEND INTO SATURDAY AS AHEAD OF THE APPROACHING FRONT WILL LIKELY
KEEP THE HEAT AND HUMIDITY BUILDING. ONE CAVEAT IS THE TIMING OF THE
FRONT ON SATURDAY...WHICH MAY KEEP NORTHWEST AREAS OUT OF THE
HOTTEST CONDITIONS.
MEDIUM RANGE (SATURDAY THRU WEDNESDAY)...
THE EXTENDED TIMEFRAME BEGINS WITH CONTINUED HEAT AND HUMIDITY...AS
AN UPPER LEVEL RIDGE REMAINS THE MAIN INFLUENCE ACROSS THE REGION.
GFS/ECMWF SEEM TO BE IN DECENT GENERAL AGREEMENT ON THE OVERALL
PATTERN THROUGH A MAJORITY OF THE EXTENDED. ON SATURDAY INTO
SUNDAY...A DEEPENING UPPER TROF WILL DIG SOUTH AND EAST ACROSS THE
NORTHERN PLAINS. THIS WILL HELP TO BEAT DOWN THE NORTHERN FRINGE OF
THE UPPER RIDGE AND WILL PROMOTE MORE OF A NORTHWESTERLY FLOW ALOFT.
THIS SHORTWAVE WILL ASSIST IN PUSHING A COLD FRONT INTO AND THROUGH
THE REGION ON SATURDAY INTO SUNDAY. FRONTAL PASSAGE SEEMS STRONGER
THAN PREVIOUS RUNS HAVE ILLUSTRATED...THUS HAVE INCREASED POPS ALONG
WITH THIS FRONT WHILE REMOVING POPS ON SUNDAY INTO MONDAY AFTER
FROPA. THIS WILL ALSO ALLOW TEMPERATURES TO RETURN TO MORE SEASONAL
LEVELS BY SUNDAY.
THE REGION IS PROGGED TO REMAIN UNDER NORTHWEST UPPER FLOW THROUGH
THE REST OF THE EXTENDED...AS THE UPPER LEVEL RIDGE BEGINS TO TRY TO
BUILD BACK INTO THE REGION FROM THE SOUTHWEST. IF THIS SCENARIO PANS
OUT...WOULD NEED TO WATCH FOR MINOR UPPER LEVEL DISTURBANCES WITHIN
THE NORTHWEST FLOW REGIME THAT MAY SPARK CONVECTION AS IT RIDES THE
TOP OF THE RIDGE INTO THE AREA. BOTH GFS/ECMWF DEPICT THIS SCENARIO
MONDAY NIGHT HEADING INTO TUESDAY...SO INCREASED POPS INTO THE
SLIGHT CATEGORY TO HINT AT THIS POSSIBILITY.
MRD/PC
&&
.AVIATION...
/107 PM CDT WED JUN 24 2009/
DIFFICULT AVIATION FORECAST FOR WHAT SEEMS LIKE A BENIGN WEATHER
PATTERN. CONVECTION FROM LAST NIGHT HAS PRODUCED AT LEAST ONE
OUTFLOW BOUNDARY ACROSS NORTHWESTERN MISSOURI. ANOTHER BOUNDARY
AND/OR GRAVITY WAVE MOVED THROUGH WEST CENTRAL MISSOURI/EAST CENTRAL
KANSAS SEVERAL HOURS AGO. WITH THIS AREA SEEING FULL INSOLATION AND
STILL HOT AND HUMID CONDITIONS...AFTERNOON CUMULUS DEVELOPMENT IS
EXPECTED. SEVERAL MODELS WANT TO BRING THUNDERSTORMS IN THE STJ AREA
THIS AFTERNOON ALONG THE PREVIOUSLY MENTIONED OUTFLOW BOUNDARY. WITH
AN ACTUAL FEATURE TO LATCH ON TO FOR POTENTIAL WEATHER CONFIDENCE IS
HIGH ENOUGH TO AT LEAST BRING A MENTION OF THIS TO THAT SITE FOR
THIS AFTERNOON. THE NEXT QUESTION IS WILL THIS CONVECTION
PROPAGATE/MOVE SOUTHWARD AND IMPACT THE KC METRO TAF SITES. THIS
IDEA IS MUCH LESS CERTAIN AT THIS TIME AND FOR NOW WILL HOLD OFF
MENTION. ANOTHER CONCERN IS THE POSSIBILITY OF ANY ISOLATED
SHOWER/STORM POPPING UP IN THE UNSTABLE AIRMASS. AT THIS TIME
BELIEVE ANY ACTIVITY WOULD BE VERY ISOLATED IN NATURE AND WILL NOT
MENTION BEYOND THE AFTERNOON DEVELOPMENT OF CU.
ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE LATE TONIGHT/EARLY
TOMORROW MORNING. AT THIS TIME IT APPEARS THIS COMPLEX OF STORMS
WOULD TRACK ACROSS NORTHERN MISSOURI BEFORE TURNING SOUTHEASTWARD
AND MOVING INTO CENTRAL MISSOURI. WITH THAT IN MIND KEPT MENTION OUT
OF THE KC METRO TAF SITES AND ONLY MENTIONED A CB GROUP FOR STJ.
CDB
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 9 PM WEDNESDAY FOR MOZ001-MOZ002-
MOZ011-MOZ012-MOZ013-MOZ022.
EXCESSIVE HEAT WARNING UNTIL 9 PM THURSDAY FOR MOZ020-MOZ021-
MOZ028-MOZ029-MOZ030-MOZ037-MOZ038-MOZ043-MOZ044-MOZ053-
MOZ054.
KS...EXCESSIVE HEAT WARNING UNTIL 9 PM THURSDAY FOR KSZ025-KSZ057-
KSZ060-KSZ102-KSZ103-KSZ104-KSZ105.Hazardous weather outlook, Jun 24, 1:10 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 110 PM CDT WED JUN 24 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 110 PM CDT WED JUN 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT HOT AND HUMID CONDITIONS WILL PREVAIL OVER MOST OF THE OUTLOOK AREA THIS AFTERNOON. THE EXCEPTION WILL BE IN PORTIONS OF NORTH CENTRAL MISSOURI WHERE CLOUD COVER AND PERSISTENT THUNDERSTORM DEVELOPMENT WILL KEEP TEMPERATURES IN CHECK. OUTSIDE OF THIS AREA...AFTERNOON TEMPERATURES WILL BE IN THE MIDDLE 90S WITH HEAT INDEX READINGS IN THE 100 TO 110 DEGREE RANGE. THUNDERSTORMS ARE EXPECTED TO PERSIST IN NORTH CENTRAL MISSOURI MAINLY IN THE VICINITY OF HIGHWAY 63 THROUGH THE MID AFTERNOON HOURS...WITH A GRADUAL EASTWARD PUSH OUT OF THE REGION. AT THIS POINT...SEVERE WEATHER IS NOT EXPECTED...BUT WITH THE REPEATED ROUNDS OF RAIN TODAY...MINOR FLOODING ISSUES WILL BE A CONCERN. FOR THIS AFTERNOON AND INTO THIS EVENING...A THUNDERSTORM COMPLEX IS EXPECTED TO BE MOVING OUT OF NEBRASKA INTO NORTHWEST MISSOURI AND NORTHEAST KANSAS DURING THE AFTERNOON HOURS...MOVING TO THE SOUTH SOUTHEAST. IT WILL HAVE THE POTENTIAL OF IMPACTING MARYVILLE...ST JOSEPH...AND POSSIBLY AREAS FURTHER EAST NEAR THE IOWA BORDER SUCH AS BETHANY. BY THE LATE AFTERNOON AND EARLY EVENING HOURS...THE STORMS MAY MOVE SOUTHWARD POSSIBLY AFFECTING KANSAS CITY...PAOLA... HARRISONVILLE...MOUND CITY KANSAS AND BUTLER MISSOURI. THE STORMS MAY ALSO SPREAD FURTHER EAST NEAR THE IOWA BORDER...TO THE UNIONVILLE OR TRENTON AREA. AFTER MIDNIGHT...THE MAIN FOCUS FOR STORMS MAY BECOME A STORM COMPLEX DROPPING SOUTHEAST ACROSS NORTHERN AND CENTRAL MISSOURI. THE MAIN THREAT FROM THE STORMS THIS AFTERNOON AND TONIGHT WILL BE DAMAGING WINDS ALONG WITH HAIL AND HEAVY RAIN...WHICH MAY RESULT IN LOCALIZED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SIMILAR TO TODAY...THUNDERSTORMS MAY PERSIST ON THURSDAY IN NORTHERN MISSOURI...ESPECIALLY IN NORTH CENTRAL AND NORTHEAST MISSOURI...WITH A CONTINUED THREAT OF HEAVY RAIN AND STRONG WINDS. THIS WILL KEEP THE HEAT FROM BEING A PROBLEM IN THOSE AREAS. THE HEAT MAY STILL BE A FACTOR IN PORTIONS OF WEST CENTRAL MISSOURI AND ADJACENT AREAS OF EASTERN KANSAS IF THE STORMS STAY EAST OF THE REGION IN THE MORNING. HOT AND HUMID CONDITIONS ARE EXPECTED TO RETURN TO MUCH OF THE OUTLOOK AREA ON FRIDAY AND SATURDAY...WITH AGAIN HEAT INDICIES RANGING IN THE 100 TO 110 DEGREE RANGE. A FRONT IS EXPECTED TO BE MOVING SOUTH ON SATURDAY NIGHT WITH THE THREAT OF MORE STORMS. IT IS TOO SOON TO TELL IF SEVERE WEATHER MAY OCCUR WITH THIS FRONT. THE STORMS MAY LINGER ON SUNDAY MORNING...DEPENDING ON THE TIMING OF THE FRONT...AND THIS MAY HELP WITH THE HEAT PROBLEMS FOR SUNDAY. IF THIS FRONT DOES MAKE IT SOUTH THROUGH THE AREA...THIS SHOULD EASE THE EFFECTS OF THE HEAT FOR LATE IN THE WEEKEND AND THE FIRST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT DUE TO THUNDERSTORMS. PC
In the hours before
Special weather statement, Jun 24, 4:29 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
429 PM CDT WED JUN 24 2009
KSZ057-242200-
MIAMI-
429 PM CDT WED JUN 24 2009
...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN MIAMI COUNTY UNTIL 500
PM CDT...
AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DREXEL...OR 9 MILES NORTHEAST OF LA CYGNE...
MOVING SOUTHEAST AT 20 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN MIAMI
COUNTY...INCLUDING THE TOWN OF NEW LANCASTER.
LAT...LON 3847 9483 3857 9465 3854 9461 3842 9462
3839 9467 3839 9469
DEROCHESpecial weather statement, Jun 24, 4:31 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
431 PM CDT WED JUN 24 2009
MOZ001-242200-
ATCHISON-
431 PM CDT WED JUN 24 2009
...SIGNIFICANT WEATHER ALERT FOR ATCHISON COUNTY UNTIL 500 PM CDT...
AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROCKPORT...OR 7 MILES WEST OF TARKIO...
MOVING NORTHEAST AT 15 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
PEOPLE IN ATCHISON COUNTY...INCLUDING THE CITIES OF ROCKPORT AND
TARKIO...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
LAT...LON 4043 9518 4042 9518 4029 9555 4045 9566
4059 9539 4059 9530
DEROCHESpecial weather statement, Jun 24, 4:51 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
451 PM CDT WED JUN 24 2009
MOZ053-242215-
BATES-
451 PM CDT WED JUN 24 2009
...SIGNIFICANT WEATHER ALERT FOR SOUTHWESTERN BATES COUNTY UNTIL 515
PM CDT...
AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HUME...OR 10 MILES EAST OF PLEASANTON...
MOVING SOUTHEAST AT 15 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHWESTERN BATES
COUNTY...INCLUDING THE TOWNS OF HUME...WORLAND AND FOSTER.
LAT...LON 3809 9462 3819 9462 3825 9457 3816 9435
3805 9446 3805 9456
DEROCHESpecial weather statement, Jun 24, 5:00 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
500 PM CDT WED JUN 24 2009
KSZ025-103-MOZ020-028-242230-
ATCHISON-BUCHANAN-LEAVENWORTH-PLATTE-
500 PM CDT WED JUN 24 2009
...SIGNIFICANT WEATHER ALERT FOR NORTHERN LEAVENWORTH...NORTHWESTERN
PLATTE...SOUTHEASTERN ATCHISON AND SOUTHERN BUCHANAN COUNTIES UNTIL
530 PM CDT...
AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LANCASTER...OR 8 MILES NORTHWEST OF
ATCHISON...MOVING SOUTHEAST AT 20 MPH.
DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED WITH THIS STORM.
PEOPLE IN ATCHISON...BUCHANAN...LEAVENWORTH AND PLATTE COUNTIES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
LAT...LON 3950 9508 3957 9510 3957 9507 3966 9503
3966 9463 3918 9501 3941 9518
DEROCHESpecial weather statement, Jun 24, 5:14 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 514 PM CDT WED JUN 24 2009 KSZ057-242245- MIAMI- 514 PM CDT WED JUN 24 2009 ...SIGNIFICANT WEATHER ALERT FOR EASTERN MIAMI COUNTY UNTIL 545 PM CDT... AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LOUISBURG...MOVING NORTH AT 5 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN MIAMI COUNTY. LAT...LON 3850 9475 3861 9475 3860 9462 3850 9462 DEROCHE
Local storm report, Jun 24, 5:15 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
515 PM CDT WED JUN 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST 6 NNW ATCHISON 39.64N 95.18W
06/24/2009 E50 MPH ATCHISON KS TRAINED SPOTTER
&&
MRDThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:07 PM CDT | Special Weather Statement | EAX | Harrison, Mercer, Worth | 53 min |
| Jun 23, 8:38 PM CDT | Special Weather Statement | EAX | Chariton, Macon, Randolph | 37 min |
| Jun 23, 9:59 PM CDT | Special Weather Statement | EAX | Cooper, Pettis | 31 min |
| Jun 24, 11:02 AM CDT | Areal Flood Advisory | EAX | Macon | 3 hr |
| Jun 24, 12:03 PM CDT | Areal Flood Advisory | EAX | Adair, Macon | 6 hr |
| Jun 24, 4:22 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 23 min |
| Jun 24, 4:31 PM CDT | Special Weather Statement | EAX | Atchison | 29 min |
| Jun 24, 4:51 PM CDT | Special Weather Statement | EAX | Bates | 24 min |
| Jun 24, 5:00 PM CDT | Special Weather Statement | EAX | Platte | 30 min |
| Jun 23, 8:10 PM CDT | Special Weather Statement | EAX | Wyandotte | 35 min |
| Jun 23, 8:23 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Wyandotte | 26 min |
| Jun 23, 8:58 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Miami | 32 min |
| Jun 23, 9:31 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Miami | 44 min |
| Jun 23, 10:11 PM CDT | Areal Flood Advisory | EAX | Johnson | 6 hr |
| Jun 24, 3:10 PM CDT | Special Weather Statement | EAX | Linn | 35 min |
| Jun 24, 3:30 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 30 min |
| Jun 24, 3:59 PM CDT | Special Weather Statement | EAX | Linn | 31 min |
| Jun 24, 4:11 PM CDT | Special Weather Statement | EAX | Atchison, Doniphan | 34 min |
| Jun 24, 4:28 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan | 47 min |
| Jun 24, 4:29 PM CDT | Special Weather Statement | EAX | Miami | 31 min |
| Jun 24, 5:14 PM CDT | Special Weather Statement | EAX | Miami | 31 min |
| Jun 24, 6:12 PM CDT | Special Weather Statement | EAX | Johnson | 33 min |
| Jun 24, 6:44 PM CDT | Areal Flood Advisory | EAX | Johnson | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.